Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS Jackson, KY

January 10, 2008Rockcastle County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jan 10, 2008, 10:39 PM EST for Rockcastle County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2008, 10:39 PM EST (03:39 UTC)
Expired
Jan 10, 2008, 11:15 PM EST
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 94 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 110339
SVRJKL
KYC203-110415-
/O.NEW.KJKL.SV.W.0007.080111T0339Z-080111T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1039 PM EST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 1115 PM EST

* AT 1037 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  GUM SULPHUR...OR 9 MILES SOUTHWEST OF BEREA...AND MOVING NORTHEAST
  AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOONE...ROCKFORD AND DISPUTANTA BY 1045 PM EST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3749 8446 3748 8439 3752 8438 3754 8435
      3754 8432 3753 8430 3753 8421 3751 8421
      3736 8449 3737 8451
TIME...MOT...LOC 0339Z 239DEG 49KT 3751 8440

$$

WJM
1 follow-up statement
000 
WWUS53 KJKL 110355
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1055 PM EST THU JAN 10 2008

KYC203-110415-
/O.CON.KJKL.SV.W.0007.000000T0000Z-080111T0415Z/
ROCKCASTLE KY-
1055 PM EST THU JAN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EST
FOR NORTHWESTERN ROCKCASTLE COUNTY...

AT 1051 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GUM SULPHUR...OR ABOUT 7 MILES NORTHWEST OF MOUNT
VERNON...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKFORD...SNIDER...BOONE AND DISPUTANTA BY 1100 PM EST...

IN ADDITION TO HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3749 8446 3748 8439 3752 8438 3754 8435
      3754 8432 3753 8430 3753 8421 3751 8421
      3736 8449 3737 8451
TIME...MOT...LOC 0355Z 239DEG 49KT 3748 8436

$$
GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 8:00 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Jan 10, 8:00 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EST THU JAN 10 2008

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

WILL BE DROPPING THE TORNADO WATCH A 8 PM EST. SHOWERS AND A FEW
LINES OF THUNDERSTORMS WILL CONTINUE OVER THE EASTERN PART OF THE CWA
FOR ANOTHER COUPLE OF HOURS...BUT THE THREAT FOR SEVERE WEATHER IN
THE WATCH AREA HAS ENDED. WILL HAVE TO CONTINUE TO MONITOR THE
EASTERN CONVECTION FOR POSSIBLE SVR OR SPS STATEMENTS. WILL UPDATE
THE GRIDS AND TEXT PRODUCTS TO REFLECT THIS AS WELL AS FINE TUNE THE
POP AND WEATHER FIELDS. UPDATES OUT SHORTLY. A FINAL EVENING UPDATE
WILL LIKELY BE ISSUED IN A FEW HOURS WHEN THE BULK OF THE PCPN EXITS
THE AREA ENTIRELY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH FRIDAY NIGHT/

INTERESTING SYNOPTIC SITUATION DEVELOPING. A WARM
FRONT/DISCONTINUITY HAS MOVED MOSTLY THROUGH THE FORECAST AREA AND
CURRENTLY...MOST OF THE SHOWERS AND THUNDERSTORMS ARE NOW NORTH AND
WEST OF THE FORECAST AREA. THE ACTIVE AREA OF THUNDERSTORMS IN
CENTRAL KENTUCKY ARE WELL OUT AHEAD OF THE COLD FRONT. THESE STORMS
SEEM TO COINCIDE WITH THE MOISTURE AXIS AND 850 JET CORE. THE TIME
CROSS SECTION USING THE 12 NAM WAS SHOWING TWO DISTINCT SURGES OF
OMEGA COMING ACROSS THE AREA TONIGHT. THE 18Z RUN IS NOT AS CLEAR
WITH IT. THE FIRST SURGE WILL BE THE 850 JET AXIS AROUND 6-9 PM AND
THE SECOND WILL BE THE FRONT MOVING THROUGH NEAR MIDNIGHT. THERE ARE
TWO DIFFERENT SEVERE THREATS POTENTIALS WITH THIS SYSTEM. THE FIRST ONE
WITH THE 850 JET AXIS WILL BE A HAIL AND WIND THREAT THREAT FROM THE
ELEVATED CELLS SPINNING UP IN THE WARM SECTOR. THESE STORM ARE NEAR
THE 850 JET AXIS AND HAVE THE POTENTIAL FOR MIXING DOWN THE HIGHER
MOMENTUM AIR. THE THREAT WITH THE FRONT WILL BE MOSTLY BE WIND. DUE
TO THE TIME OF DAY THESE STORMS ARE COMING INTO THE AREA...EXPECT
VERY FEW SEVERE TO OCCUR...HOWEVER THERE WILL BE MANY STORMS JUST
UNDER SEVERE CRITERIA. SO THESE STORMS ARE STILL POTENTIALLY
DANGEROUS. ONCE THE FRONT GOES THROUGH...SOME LOW CLOUDS WILL HANG
AROUND TILL FRIDAY AFTERNOON. WILL STAY CLOSE TO MOS FOR TEMPS.

.LONG TERM.../SATURDAY THROUGH THURSDAY/

THE MAIN FOCUS FOR THE FORECAST PERIOD WILL DEAL WITH PRECIPITATION
TYPE AND AMOUNT CONCERNING TWO DIFFERENT SYSTEMS EARLY NEXT WEEK INTO
THE MIDDLE OF NEXT WEEK. A PROGRESSIVE PATTERN WILL CONTINUE THROUGH
THE FORECAST PERIOD AS WAVE AFTER WAVE OF SHORTWAVE ENERGY AFFECTS
THE REGION. A BROAD SCALE TROUGH WILL APPROACH THE AREA AT THE START OF
THE PERIOD WITH TWO PHASED SHORTWAVES EMBEDDED IN THE LARGER SCALE
SYSTEM. THERE IS SOME MODEL DISAGREEMENT BETWEEN THE ECMWF/GFS ON THE
EVOLUTION OF THE PHASING...SO MAINTAINED CHANCE POPS SUNDAY AND
SUNDAY NIGHT FOR NOW...HOWEVER EXPECTING AN INCREASE IN POPS FOR THIS
TIME PERIOD WITH LATER FORECASTS. PRECIPITATION TYPE WILL BE THE HARD
PART OF THE FORECAST AS TIMING OF RAIN/SNOW CHANGEOVER WILL BE
CRUCIAL. RIGHT NOW...WILL GO WITH ALL RAIN STARTING OUT. THEN RAIN WILL
MIX WITH SOME SNOW...BEFORE BECOMING ALL SNOW EARLY MONDAY MORNING AS
1000-850 MB THICKNESSES DROP BELOW 1305 M. EXPECT ALL SNOW THROUGH
MONDAY AS HIGH TEMPERATURE WILL OCCUR AT MIDNIGHT AND DROP THROUGH
THE DAY.

TUESDAY WILL BRING ANOTHER PROGRESSIVE SHORTWAVE THROUGH THE
AREA. THICKNESSES REMAIN MARGINAL FOR SNOW...SO WILL STAY WITH RAIN
OR SNOW SHOWERS FOR NOW. 12Z GFS IS MUCH FASTER WITH THE PROGRESSION
OF THE SYSTEM THAN THE 00Z ECMWF. LEANED TOWARD THE ECMWF SOLUTION
AS THE GFS HAS SLOWLY STARTED TO TREND TOWARD THE MORE CONSISTENT
ECMWF. AFTER TUESDAY...MODELS DIVERGE SIGNIFICANTLY WITH THE APPROACH
OF THE NEXT SYSTEM. THE 12Z GFS BRINGS A COLD FRONT THROUGH LATE
WEDNESDAY NIGHT THROUGH THURSDAY...WHILE THE ECMWF KEEPS THE AREA
DRY UNTIL AFTER THE FORECAST PERIOD. WILL PUT SLIGHT CHANCE POPS IN
TO MATCH UP WITH OTHER OFFICES AND BLEND BETWEEN THE TWO MODELS.

&&

.AVIATION.../00Z TO 24Z/

SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT HAS MOVED ABOUT HALF
WAY THROUGH EASTERN KENTUCKY. THE STRONG THUNDERSTORMS HAVE DIED OUT
AND ONLY GARDEN VARIETY THUNDERSTORMS AND SHOWERS REMAIN. THE FRONT
IS ABOUT 50 MILES BEHIND THE SHOWERS AND IS ACCOMPANIED BY A NARROW
BAND OF SHOWERS. BEHIND THE LINE OF SHOWERS CONDITIONS ARE MOSTLY
MVFR AND THERE IS SOME IFR IN THE HEAVIEST SHOWERS AND THUNDERSTORMS.
THE MVFR SHOULD CONTINUE THROUGH TOMORROW AFTERNOON AND THEN BREAK
OUT TO VFR BETWEEN 18 AND 00Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JJ/GREIF
LONG TERM....SCHOETTMER
AVIATION...JJ
Hazardous weather outlook, Jan 10, 9:00 PM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
900 PM EST THU JAN 10 2008

KYZ044-050>052-058>060-068-069-079-080-083>085-104-106-108-111-114-
120500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-ELLIOTT-MORGAN-WOLFE-
LEE-OWSLEY-
900 PM EST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A STRAY THUNDERSTORM WILL BE POSSIBLE EARLY OVERNIGHT. FOR THE FIRST
PART OF THE NIGHT...MINOR...NUISANCE FLOODING WILL BE POSSIBLE AS THE
EVENING RAINFALL WORKS ITS WAY DOWNSTREAM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW SHOWERS WILL BE POSSIBLE AROUND DAWN ON SUNDAY...THEN AGAIN
FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT. SNOW
ACCUMULATIONS DURING THIS PERIOD...IF ANY...SHOULD BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS...OR DAMAGE FROM
THE PAST EVENING/S THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE
OFFICE IN JACKSON.

KYZ086>088-107-109-110-112-113-115>120-120500-
KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-
LESLIE-LETCHER-MARTIN-PIKE-
900 PM EST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A STRAY THUNDERSTORM WILL BE POSSIBLE EARLY OVERNIGHT. FOR THE FIRST
PART OF THE NIGHT...MINOR...NUISANCE FLOODING WILL BE POSSIBLE AS
THE EVENING RAINFALL WORKS ITS WAY DOWNSTREAM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW SHOWERS WILL BE POSSIBLE AROUND DAWN ON SUNDAY...THEN AGAIN
FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT. SNOW
ACCUMULATIONS DURING THIS PERIOD...IF ANY...SHOULD BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS...OR DAMAGE FROM
THE PAST EVENING/S THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE
OFFICE IN JACKSON.

RAY/GREIF

In the hours before

Special weather statement, Jan 10, 7:47 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
747 PM EST THU JAN 10 2008

KYZ088-110-113-115-118-120-110130-
FLOYD-PIKE-KNOTT-PERRY-LETCHER-HARLAN-
747 PM EST THU JAN 10 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN FLOYD...
PIKE......KNOTT...SOUTHEASTERN PERRY...LETCHER AND HARLAN COUNTIES
THROUGH 830 PM EST THURSDAY EVENING...

AT 747 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RITCHIE TO JONESBURG TO HENSLEY STORE...MOVING
NORTHEAST AT 60 MPH.

THE STORMS WILL BE NEAR MOUSIE AROUND 755 PM EST...WAYLAND AROUND 800
PM EST...BLUE MOON AROUND 805 PM EST...HAROLD AROUND 810 PM
EST...AND ULNARE AROUND 815 PM EST.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS UP TO 50
MPH ...AND FREQUENT LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR SOUTHEASTERN KENTUCKY.

WJM
Special weather statement, Jan 10, 8:25 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
825 PM EST THU JAN 10 2008

KYZ120-110200-
PIKE-
825 PM EST THU JAN 10 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT PIKE COUNTY THROUGH 900
PM EST THURSDAY EVENING...

AT 825 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SIDNEY TO MYRA TO 15 MILES SOUTHWEST OF SHELBY GAP...
MOVING NORTHEAST AT 55 MPH.

THE STORMS WILL BE NEAR ROCKHOUSE AROUND 830 PM EST...PHYLLIS AROUND
835 PM EST...BUSKIRK AROUND 840 PM EST...FEDSCREEK AROUND 845 PM
EST...AND TOONERVILLE AROUND 850 PM EST.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS UP TO  TO
50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Local storm report, Jan 10, 8:46 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
846 PM EST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 S SCIENCE HILL        37.16N 84.64W
01/10/2008                   PULASKI            KY   LAW ENFORCEMENT

            1 TREE DOWN AT THE INTERSECTION OF NORWOOD ROAD AND OLD
            SALTS ROAD.

&&

SCHOETTMER
Local storm report, Jan 10, 8:48 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     7 SW MONTICELLO         36.77N 84.94W
01/10/2008                   WAYNE              KY   LAW ENFORCEMENT

            1 TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 200 AND
            HIGHWAY 834.

&&

SCHOETTMER
Special weather statement, Jan 10, 9:54 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
954 PM EST THU JAN 10 2008

KYZ044-050-051-110400-
FLEMING-BATH-MONTGOMERY-
954 PM EST THU JAN 10 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING...BATH AND
MONTGOMERY COUNTIES THROUGH 1100 PM EST THURSDAY EVENING...

AT 954 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLEMINGSBURG TO 6 MILES NORTHWEST OF SHARPSBURG TO 18
MILES WEST OF WADES MILL...MOVING NORTHEAST AT 45 MPH.

THE STORMS WILL BE NEAR WADES MILL AROUND 1010 PM EST...UPPER SPENCER
AROUND 1015 PM EST...STOOPS AROUND 1020 PM EST...REYNOLDSVILLE AROUND
1025 PM EST...AND SLATE VALLEY AROUND 1030 PM EST.

RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS
OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Special weather statement, Jan 10, 10:31 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1031 PM EST THU JAN 10 2008

KYZ058-059-068-069-079-110430-
POWELL-ESTILL-ROCKCASTLE-PULASKI-JACKSON-
1031 PM EST THU JAN 10 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT POWELL...ESTILL...
JACKSON...ROCKCASTLE AND NORTHERN PULASKI COUNTIES THROUGH 1130 PM
EST THURSDAY EVENING...

AT 1031 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF GUM SULPHUR TO CAINS STORE TO 23 MILES
WEST OF FAUBUSH...MOVING NORTHEAST AT 60 MPH.

THE STORMS WILL BE NEAR MAGNUM AROUND 1050 PM EST...STAB AROUND 1055
PM EST...FOX AROUND 1100 PM EST...HARGETT AROUND 1105 PM EST...AND
CLAY CITY AROUND 1110 PM EST.

RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS
OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:10 PM ESTSevere Thunderstorm WarningJKLBell50 min
Jan 10, 9:33 PM ESTRiver Flood AdvisoryJKLRowan7 days
Jan 10, 10:07 PM ESTSevere Thunderstorm WarningJKLFleming23 min
Jan 10, 11:00 PM ESTSevere Thunderstorm WarningJKLPulaski, Rockcastle45 min
Jan 10, 11:02 PM ESTSevere Thunderstorm WarningJKLEstill, Powell28 min
Jan 10, 11:17 PM ESTSevere Thunderstorm WarningJKLJackson28 min
Jan 10, 11:21 PM ESTSevere Thunderstorm WarningJKLBath, Fleming, Rowan24 min
Jan 11, 12:10 AM ESTSevere Thunderstorm WarningJKLMenifee, Morgan35 min
Jan 11, 12:41 AM ESTSevere Thunderstorm WarningJKLElliott34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.